• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Tysabri (natalizumab) Feb 2008

Audience: Neurologists, other healthcare professionals, patients

[Posted 02/27/2008] Biogen Idec, Elan and FDA notified healthcare professionals of reports of clinically significant liver injury, including markedly elevated serum hepatic enzymes and elevated total bilirubin, occurred as early as six days after the first dose of Tysabri. The combination of transaminase elevations and elevated bilirubin without evidence of obstruction is recognized as an important predictor of severe liver injury that may lead to death or the need for a liver transplant in some patients. Tysabri should be discontinued in patients with jaundice or other evidence of significant liver injury. Physicians should inform patients that Tysabri may cause liver injury.

[February, 2008 - Letter - Biogen Idec, Elan]
[January, 2008 - Prescribing Information - Biogen Idec, Elan]